Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rhanx97

DRY, FLAKY SKIN after 10 weeks (CAN ANYONE RELATE?)

I have been using Dan's regimen religiously for 10 weeks. My active acne is almost completely clear (yesssss), but I still have lots of hyper pigmentation spots that aren't seeming to go away (I'm wondering if the BP is slowing my skin's healing process...). My real problem though is persistent dryness.

I have REALLY, seriously dry skin. My skin became extremely dry within the first week, but I thought it would go away in time. The dry skin has only gotten worse. I wake up in the morning with skin flakes covering my pillow and sheets. My face feels and looks like a reptile--yellow, big, flakes and roughness cover my skin. I started using AHA after one month in the hope that it would clear my flakiness as foretold in the description of the product. It does little to clear the flakes, sometimes I wake up and the flakes are worse. I use two pumps of Dan's moisturizer with added jojoba oil twice a day. Up to this point, I assumed that my skin would eventually adapt to the BP and the dryness would subside. It hasn't gotten any better. My only solution has been to decrease the amount of BP I'm using. My goal would be to stop using entirely in the mornings, because (1) I think it will help with dryness and (2) I can't wear makeup over the BP--in combination with dry skin, my makeup clumps and cracks. Decreasing has not worked so far. Should I stop entirely and wait for my skin to heal before starting again?

I have looked through the forums and can't seem to find anyone struggling this severely with dryness. Can anyone relate? Should I drastically decrease BP or stop altogether? What about exfoliating in addition to AHA? I have been dying to scrub the flakes off my face, but I have restrained myself because I'm so afraid of irritating my skin and creating more acne. Will exfoliation help or make it worse? Is this something my skin will have to adjust to overtime?

Edited by Rhanx97

Share this post


Link to post
Share on other sites

I'm on week 7 and in the same boat - however it's not excessive since I've stepped up the Amount of moisturizer I use..maybe use a lot of moisturizer with the jojoba mixed in, then dab jojoba on the really dry areas. You're not alone, I've read heaps of posts about people going through the same thing. Maybe go easy on the BP application until your skin adjusts. Good luck. 

Share this post


Link to post
Share on other sites

AHA gives me dry skin if i use it on my face. 

Try avoiding that for a few weeks.

Also - Play around with the time you wait between BP application and moisturizer. I've been on the Regimen for a few years now but if I wait more than about 90 seconds after applying BP to apply moisturizer my skin too becomes dry later on in the day. If i do it immediately I never have issues. This may slightly reduce the ability of the BP to oxygenate the pores however so be wary. You have to strike a balance and that requires careful experimentation. 

Share this post


Link to post
Share on other sites

Yep. been there done that. What got rid of mine was to stop using BP during the day. I apply it religiously at night though.  I thought i needed to apply it day AND night but that is only true with my back which has pretty bad acne. Otherwise you can mix Jaba oil in with your moisturizer.  What ever you do, apply moisturizer day and night regardless if you put BP on or not. 

Edited by n82153

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×